MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Low Oxygen Saturation (2477)
Date of Event 05/23/2018
Type of Reportable Event Death
Additional Manufacturer Narrative
Service device evaluation summary: the service engineer (se) inspected the device at the customer¿s site, reviewed the logs but was unable to confirm a malfunction on the device.The ventilator passed all testing per manufacturing specification and was placed back into clinical use.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient was involved in a motor vehicle accident (mva).The date of the mva was not specified.While the 980 ventilator was in use on the patient, the patient¿s spo2 (saturation of peripheral oxygen) dropped between 40 ¿ 50 percent.Reportedly, there were two events, the first occurring on (b)(6) 2018 in which the patient desaturated to 40 percent and the specialist anesthetist indicated that the ventilator malfunctioned and suggested to change out the ventilator.However, the suggestion was ¿dropped¿ and the team carried out the necessary treatment and increased the fio2 (fraction of inspired oxygen) to 100 percent.The patient was reported to have stabilized.The second event occurred on (b)(6) 2018 in which the patient desaturated to 40 percent.The patient was removed from the ventilator and placed on an alternate ventilator (non-medtronic device, e-vent).The response from the customer was that the patient did ¿not really¿ stabilize after that event.On (b)(6) 2018 the patient passed away.The patient¿s medical history was described as being involved in a motor vehicle accident and the cause of death attributed to ards (acute respiratory distress syndrome).Although there is no indication that a malfunction of the pb 980 ventilator occurred, this event is being conservatively reported due to the death of the patient.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
michael collins road mervue
galway
MDR Report Key7634550
Report Number8020893-2018-00284
Device Sequence Number10814232
Product Code CBK
UDI-Device Identifier10884521201910
UDI-Public10884521201910
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K162738
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number980
Device Catalogue Number980A3ENNISB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2018
Initial Report FDA Received Date06/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;